A Galerkin boundary integral method for multiple circular elastic inclusions with homogeneously imperfect interfaces

Sofia Mogilevskaya, Steven L Crouch

Research output: Contribution to journalArticlepeer-review

46 Scopus citations

Abstract

A Galerkin boundary integral method is presented to solve the problem of an infinite, isotropic elastic plane containing a large number of randomly distributed circular elastic inclusions with homogeneously imperfect interfaces. Problems of interest might involve thousands of inclusions with no restrictions on their locations (except that the inclusions may not overlap), sizes, and elastic properties. The tractions are assumed to be continuous across the interfaces and proportional to the corresponding displacement discontinuities. The analysis is based on a numerical solution of a complex hypersingular integral equation with the unknown tractions and displacement discontinuities at each circular boundary approximated by truncated complex Fourier series. The method allows one to calculate the stress and displacement fields everywhere in the matrix and inside the inclusions. Numerical examples are included to demonstrate the effectiveness of the approach.

Original languageEnglish (US)
Pages (from-to)4723-4746
Number of pages24
JournalInternational Journal of Solids and Structures
Volume39
Issue number18
DOIs
StatePublished - Sep 1 2002

Keywords

  • Complex hypersingular integral equation
  • Galerkin boundary integral method
  • Imperfect interface
  • Multiple circular inclusions

Fingerprint Dive into the research topics of 'A Galerkin boundary integral method for multiple circular elastic inclusions with homogeneously imperfect interfaces'. Together they form a unique fingerprint.

Cite this